Alert archive / Tennessee / Freeze Warnings in 2016

Freeze Warning 6, NWS Nashville, TN

November 12, 201635 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Nov 12, 2016, 12:58 PM CST for 35 counties in Tennessee. It took effect at Nov 13, 2016, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2016, 12:58 PM CST (18:58 UTC)
In effect from
Nov 13, 2016, 12:00 AM CST
Expired
Nov 13, 2016, 8:00 AM CST
In force
8 hr
Issued by
NWS Nashville, TN
All 35 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS74 KOHX 121858
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CST SAT NOV 12 2016

...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SUNDAY MORNING FOR
MOST OF MIDDLE TENNESSEE...

.HIGH PRESSURE WILL SETTLE ACROSS THE SOUTHEASTERN UNITED STATES 
TONIGHT...PRODUCING CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW
OVERNIGHT TEMPERATURES TO FALL TO AROUND THE FREEZING MARK OVER
MOST OF MIDDLE TENNESSEE. MANY LOW LYING AREAS COULD SEE THE
MERCURY DIP DOWN AS LOW AS THE UPPER 20S. EVEN THOSE AREAS THAT
DO NOT SEE FREEZING TEMPERATURES TONIGHT...WILL VERY LIKELY SEE
AREAS FROST.

TNZ005>011-023>034-056-057-059>066-075-077>080-131400-
/O.UPG.KOHX.FZ.A.0005.161113T0600Z-161113T1400Z/
/O.NEW.KOHX.FZ.W.0006.161113T0600Z-161113T1400Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...ALTAMONT...SPENCER
1258 PM CST SAT NOV 12 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...MANY AREAS WILL SEE OVERNIGHT LOW TEMPERATURES
  DROP TO THE UPPER 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE
  FREEZING TEMPERATURES AND AREAS OF FROST.

* GEOGRAPHIC AREA...THE WARNING INCLUDES AREAS OF THE MID STATE
  GENERALLY ALONG AND NORTH OF A LINE FROM FLATWOODS...IN PERRY
  COUNTY..TO TRACY CITY...IN GRUNDY COUNTY.

* TIMING...THE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL
  SUNDAY MORNING AT 8 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TNZ058-131400-
/O.NEW.KOHX.FZ.W.0006.161113T0600Z-161113T1400Z/
LEWIS-
INCLUDING THE CITY OF...HOHENWALD
1258 PM CST SAT NOV 12 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY. 

* TEMPERATURE...MANY AREAS WILL SEE OVERNIGHT LOW TEMPERATURES
  DROP TO THE UPPER 20S TO LOWER 30S.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE
  FREEZING TEMPERATURES AND AREAS OF FROST.

* GEOGRAPHIC AREA...THE WARNING INCLUDES LEWIS COUNTY.

* TIMING...THE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL
  SUNDAY MORNING AT 8 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
19

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:33 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 12, 11:33 AM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1133 AM CST Sat Nov 12 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A sprawling high pressure system over the Ohio River Valley
provided a continuation of seasonably cool and dry weather
here in the Mid-State this morning. Highs this afternoon are
still expected to range from the middle 50s to the middle 60s.
Surface winds will be mainly out of the northeast at 5 to 10 mph,
with occasional gusts to about 18 mph.

A freeze watch remains in effect for tonight, between midnight and
8 am Sunday morning.

&&

.AVIATION...
18Z TAF DISCUSSION.

Regarding our synoptic pattern, it's the same old tune, but different
day: High pressure and dry.

VFR conditions should prevail throughout the forecast period,
although would not be surprised to see a brief period of BR with
MVFR conditions near sunrise Sunday, similar to what occurred
on that cold morning several days ago. Since all three terminals
are near bodies of water, it is easy for patchy fog to develop
over and near the water on nights with good radiational cooling.
However, any such "stealth fog" that might develop early Sunday
should be very brief.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Sunday morning FOR
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Grundy-Hickman-Houston-Humphreys-Jackson-Macon-
Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-White-
Williamson-Wilson.

&&

DISCUSSION......01/Boyd
AVIATION........19
Hazardous weather outlook, Nov 12, 5:00 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST SAT NOV 12 2016

TNZ005>011-023>034-056-057-059>066-075-077>080-131100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-
500 AM CST SAT NOV 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR LOCATIONS GENERALLY ALONG AND
NORTH OF A LINE FROM LINDEN...TO COLUMBIA...TO ALTAMONT FROM
MIDNIGHT TONIGHT THROUGH 8 AM CST SUNDAY MORNING. SENSITIVE
OUTDOOR VEGETATION MAY BE KILLED IF FREEZING TEMPERATURES OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TNZ058-093>095-131100-
LEWIS-WAYNE-LAWRENCE-GILES-
500 AM CST SAT NOV 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 3:38 AM CSTFreeze WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 28 more9 hr

Nearby

Freeze Warnings in Tennessee, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.